Potential Analysis

, Volume 47, Issue 2, pp 169–187 | Cite as

Weak Type (1,1) Behavior for the Maximal Operator with L 1-Dini Kernel

  • Yong Ding
  • Xudong LaiEmail author


Let M Ω be the maximal operator with homogeneous kernel Ω. In the present paper, we show that if Ω satisfies the L 1-Dini condition on 𝕊 n−1, then the following weak type (1,1) behaviors
$$\lim\limits _{\lambda \rightarrow 0_{+}}\lambda m(\{x\in \mathbb {R}^{n}:M_{\Omega } f(x)>\lambda \})=\frac {1}{n} \|\Omega \|_{1} \|f\|_{1},$$
$$\sup\limits_{\lambda >0}\lambda m(\{x\in \mathbb {R}^{n}:M_{\Omega } f(x)>\lambda \})\lesssim {\bigg ((\log n)\|\Omega \|_{1}+{\int }_{0}^{1/n}\frac {\tilde {\omega }_{1}(\delta )}{\delta }d\delta \bigg )}\|f\|_{1}$$

hold for the maximal operator M Ω and \(f\in L^{1}(\mathbb {R}^{n})\), here \(\tilde {\omega }_{1}\) denotes the L 1 integral modulus of continuity of Ω defined by translation in \(\mathbb {R}^{n}\).


Limiting behavior Weak type Maximal operator Homogeneous kernel 

Mathematics Subject Classification (2010)



Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aldaz, J.M.: The weak type (1,1) bounds for the maximal function associated to cubes grow to infinity with the dimension. Ann. Math. 173, 1013–1023 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Aubrun, G.: Maximal inequality for high-dimensional cubes. Confluentes Math. 1(2), 169–179 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Calderón, A., Weiss, M., Zygmund, A.: On singular integrals, vol. 10, pp. 56–73. Amer. Math. Soc, Providence (1967)Google Scholar
  4. 4.
    Calderón, A., Zygmund, A.: On singular integrals. Amer. J. Math. 78, 289–309 (1956)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Christ, M., Rubio de Francia, J.-L.: Weak type (1,1) bounds for rough operators II. Invent. Math. 93, 225–237 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Davis, B.: On the weak type (1,1) inequality for conjugate functions. Proc. Amer. Math. Soc. 44, 307–311 (1974)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Ding, Y.: Weak type bounds for a class of rough operators with power weights. Proc. Amer. Math. Soc. 125, 2939–2942 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Ding, Y., Lai, X.: L 1-Dini conditions and limiting behavior of weak type estimates for singular integrals. to appear in Rev. Mat. Iberoam. arXiv:1508.07519
  9. 9.
    Ding, Y., Lu, S.: The \(L^{p_{1}}\times L^{p_{2}}\times \cdot \cdot \times L^{p_{k}}\) boundedness for some rough operators. J. Math. Anal. Appl. 203, 166–186 (1996)Google Scholar
  10. 10.
    Ding, Y., Lu, S.: Weighted norm inequalities for fractional integral operator with rough kernel. Canad. J. Math. 50, 29–39 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ding, Y., Lu, S.: Higher order commutators for a class of rough operators. Ark. Mat. 37, 33–44 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Ding, Y., Lu, S.: Homogeneous fractional integrals on Hardy spaces Tohoku. Math. J. 52, 153–162 (2000)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Duoandikoetxea, J.: Weighted norm inequalities for homogeneous singular integrals. Trans. Amer. Math. Soc. 336, 869–880 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Duoandikoetxea, J., Rubio de Francia, J.-L.: Maximal and singular integral operators via Fourier transform estimates. Invent. Math. 84, 541–561 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Fefferman, R.: A theory of entropy in Fourier analysis. Adv. Math. 30(3), 171–201 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Grafakos, L., Stefanov, A.: Convolution Calderón-Zygmund singular integral operators with rough kernels. In: Analysis of Divergence: Control and Management of Divergent Processes, vol. 119–143. Birkhauser, Boston-Basel-Berlin (1999)Google Scholar
  17. 17.
    Iakovlev, A.S., Strömberg, J.-O.: Lower bounds for the weak type (1,1) estimate for the maximal function associated to cubes in high dimensions. Math. Res. Lett. 20 (5), 907–918 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Iwaniec, T., Martin, G.: Riesz transforms and related singular integrals. J. Reine Angew. Math. 473, 25–57 (1996)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Janakiraman, P.: Weak-type estimates for singular integrals and the Riesz transform. Indiana. Univ. Math. J. 53, 533–555 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Janakiraman P.: Limiting weak-type behavior for singular integral and maximal operators. Trans. Amer. Math. Soc. 5, 1937–1952 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Lu, S., Ding, Y., Yan, D.: Singular Integrals and Related Topics. World Scientific Publishing Co. Pte. Ltd, Hackensack (2007)CrossRefzbMATHGoogle Scholar
  22. 22.
    Melas, A.: The best constant for the centered Hardy-Littlewood maximal inequality. Ann. Math. 157, 647–688 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Muckenhoupt, B., Wheeden, R.: Weighted norm inequalities for singular and fractional integrals. Trans. Amer. Math. Soc. 161, 249–258 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Pichorides, S.: On the best values of the constants arising in the theorems of M. Riesz, Zygmund and Kolmogorov. Studia Math. 44, 165–179 (1972)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Rudin, W.: Real and Complax Analysis, 3rd edn. McGraw-Hill Publishing Company, New Delhi (1987)Google Scholar
  26. 26.
    Seeger, A.: Singular integral operators with rough convolution kernels. J. Amer. Math. Soc. 9, 95–105 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Stein, E.M.: The development of square functions in the work of A. Zygmund. Bull. Amer. Math. Soc. (N.S.) 7(2), 359–376 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Stein, E.M.: Harmonic analysis: Real-variable methods, orthogonality and oscillatory integrals. In: Princeton Mathematical Series, 43 Monographs in Harmonic Analysis III. Princeton University Press, Princeton (1993)Google Scholar
  29. 29.
    Stein, E.M., Strömberg, J.-O.: Behavior of maximal functions in \(\mathbb {R}^{n}\) for large n. Ark. Mat. 21, 259–269 (1983)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2017

Authors and Affiliations

  1. 1.School of Mathematical Sciences, Laboratory of Mathematics and Complex Systems (BNU), Ministry of EducationBeijing Normal UniversityBeijingPeople’s Republic of China

Personalised recommendations